MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® PEDIATRIC FOLEY CATHETER; FOLEY CATHETER (LATEX)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® PEDIATRIC FOLEY CATHETER; FOLEY CATHETER (LATEX)
Model Number 0165PL08
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter was deformed.Allegedly, the straightener extruded from eye.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported issue was unconfirmed.The device was returned and visually inspected.Evaluation verified no abnormalities observed on the catheter shaft.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿1.Method for use: (1) do not inflate the balloon in the urethra.(the urethra may be injured) (2) do not pull the catheter hard.(the bladder/urethra maybe injured) 2.Applicable patients (1) patients with delirium who might pull out catheter (when patient tugs at catheter unconsciously, the bladder and urethra may be damaged).Contraindications 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] (4) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] 2.Applicable patients (1) do not use on patients who are or have been allergic to natural rubber latex.".

Brand Name
BARDEX® LUBRICATH® PEDIATRIC FOLEY CATHETER
Common Device Name
FOLEY CATHETER (LATEX)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7476215
Report Number1018233-2018-01386
Device Sequence Number196609
Product Code EZC
UDI-Device Identifier00801741017667
UDI-Public(01)00801741017667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number0165PL08
Device Catalogue Number0165PL08
Device Lot Number7GU0136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1